Hey Guys :)

Discussion in 'Introduce Yourself' started by Andrew_89, Apr 13, 2014.

tinnitus forum
    1. Andrew_89

      Andrew_89 Member

      Tinnitus Since:
      3/2014
      Hey guys thanks for having me on your forum . My story started about 3 weeks ago . 2 weeks before that I had a course of cipro I think I remember waking up and there being this high pitched noise and ever since hasn't gone away in both ears I think more in my right ear but it seems to be pretty loud in rooms . Through the anxiety and being down and sometimes it just plain gets to me being close to tears and many tears and well yeah I went to my doctor and I'm seeing an ent in the next few weeks . Tho he gave me lexapro for the anxiety I'm abit weird on taking it. i came to you guys for support ideas and I guess new friends that know what I'm going through .
       
    2. Mr. Cartman
      Artistic

      Mr. Cartman Member Benefactor

      Location:
      Norway
      Tinnitus Since:
      12/2013
      Hi Andrew!

      I am sorry to hear you have such a hard time!

      First off, it's great that you are visiting an ENT to rule out any obvious cause of your T.
      It might also be a good idea to have a MRI done just to be on the safe side.

      I know very well what T is as I have it myself.

      Remember that (from what i have read and heard from other friends of mine) there is a good chance your T will resolve on it's own given time.
      There are also a ton of promising research being done at this time.
      Eventually your brain will habituate to the new sound as well.

      When I first got T i was terrified and had a lot of panic attacks the first weeks/months and I thought my life was screwed, but I now know it's not.
      In a while you won't notice it that much (IF it persists for a while).

      I found sound masking to be helpful.

      Probably the most important thing is to not freak out about it (i know it is difficult), but the more you think of your T in a negative way, the worse it is.

      It's like when you start thinking of that annoying "tick-tack" sound from the clock on your wall, it's going to annoy you even more, I guess it is the same thing with T.

      Try to get enough sleep, take care of yourself (do something you enjoy (a hobby or something)) and try to control your stress level as much as possible.

      At least that is my experience.
       
      • Like Like x 1
    3. Andrew_89

      Andrew_89 Member

      Tinnitus Since:
      3/2014
      Hey thanks for your reply mr cartman
      I'm trying to stay as positive as I can I find it that being away from home is good and being outside as it doesn't seem to bother me no where near as bad .I never would of thought in a million years that I would love the sound of crickets but those little guys seem to help aswell at night that is . But thank you so much for your reply ..
       
    4. Mr. Cartman
      Artistic

      Mr. Cartman Member Benefactor

      Location:
      Norway
      Tinnitus Since:
      12/2013
      My pleasure Andrew :)

      I hope you are doing better.

      Not sure what kind of T you got though, but there's a lof of sounds you can try out. I found that the sound from a shower pretty much completely masks my T.

      I know that T sucks (especially in the beginning), but hang in there. It will get better one way or another!

      Also, there's a TON of people going through the exact same thing as we do. We are not alone! :)
       
    5. Andrew_89

      Andrew_89 Member

      Tinnitus Since:
      3/2014
      The T I have is a very high pitched whine but I'm pretty sure it has come on by the ciprofloxacin
       
    6. Mr. Cartman
      Artistic

      Mr. Cartman Member Benefactor

      Location:
      Norway
      Tinnitus Since:
      12/2013
      Yeah, thats exactly what I have too!

      I found this on the net:

      "by Neil Bauman, Ph.D.

      Cipro is one of the brand names of the generic antibiotic Ciprofloxacin. Ciprofloxacin belongs to the Quinolone class of drugs, all of which can be quite ototoxic.

      Ciprofloxacin can cause severe hearing loss, loud tinnitus, ataxia, dizziness, nystagmus, vertigo and ear pain. Thus, it is a drug to be taken with caution. Since I’ve had a number of people tell me of their woes after taking Ciprofloxacin, the ototoxic side effects must be relatively common."

      He also tells about a man that got tinnitus and hearing loss from it, but his tinnitus eventually went away.



      Also, if it might cheer you up a little, I found this on a forum a while ago (dont remember source):

      ----------------------------------------------------------------------------------------------------------------------------

      "How people got better-for newbies and veterans

      I have been speaking to many people and read stories of people who got rid of their ringing in the ears . I wanted to put everything together for you.First, I must mention that I was able to find less stories of

      recovery from tinnitus on the internet. That's when I thought it may be forever. But then, I came across people in real life. It was astonishing to know that so many people I know had gone through this, I didn't

      even know. How could this be? Then I thought, if we completely got rid of the noise overnight, a very few number of us would ever come back to the board tomorrow, because you want to forget. That's why,

      reading the stuff on the internet is going to be always more depressing because people come here when they feel bad and lonely. In real life, stories of recovery are more common and we need to remember

      that.



      1-4 people I spoke to were in their early 50s. All told me that they woke up one day with ringing and it went away in one year.

      2-Our neighbor had stress related tinnitus, after she lost her mother. Her doctor put her on prozac and ginko. she was almost back to normal, but 6 months into it she started having panic attacks and went

      back to square one.It took her over a year and she completely got rid of the noise.

      3-A family friend took an overseas flight. When he landed his ears were ringing. He said he got really depressed and used a lot of anti depressants. He doesn't know whether it was the loud engine or the

      pressure change that caused it. His ears rang for 2 years and he fully recovered.

      4-I know 3 people in the army whose ears rang over a year after they left the army.

      5-I saw stories of at least 5 people on the internet whose ears rang for at least 6-7 months after a loud concert. In addition to that 2 friends of mine healed in 1- 1.5 years. I came across a story of a fellow

      forum member who healed in 2 years. In his post he also mentioned another friend of his who also had recovered in 2 years. All of them are noise induced tinnitus.

      6-My friend's mom had stress related T after she lost her husband. She said her ears rang for 2 years and then she fully recovered.

      7-I am not even writing stories of so many people who recovered in less than 6 months.


      So, if you come to this board as a newbie, and if you are feeling depressed, afraid and if you feel you can't go on... Stop for a moment and take a deep breath. It will get better and you will heal. We just need to

      accept that we are going to go through a difficult time period for a while.
      Cheers"
       
      • Like Like x 3
      • Winner Winner x 1
    7. Andrew_89

      Andrew_89 Member

      Tinnitus Since:
      3/2014
      Mate you are a deadset legend !!!!! Thank you
       
    8. Garden Ring
      Mellow

      Garden Ring Member

      Location:
      Moscow
      Tinnitus Since:
      11/2013
      Cause of Tinnitus:
      Loud concert
      Hey mate!
      I'm writing from my work, so I didn't have the time to check the whole thread, sorry, but just wanted to share a little encouragement here.
      It's my fifth month of tinnitus (it was caused by noise exposure), and now I am almost perfectly okay with it.
      I used to freak out and even cry, but it turns out, tinnitus doesn't prevent me from doing all the things I used to do in my life, and, what's more important, I enjoy doing them as much as before.
      I still get upset over it from time to time, and definitely want it gone, but life's great!
      I know it might be difficult for you to accept this piece of advice from a total stranger on the internet, but I justwant you to know that everything will be fine.
       
      • Like Like x 1
      • Winner Winner x 1
    9. Andrew_89

      Andrew_89 Member

      Tinnitus Since:
      3/2014
      Thanks Martin69
       

Share This Page

Loading...
Similar Threads
  1. Dale Danche
    Replies:
    4
    Views:
    327
  2. iamgrmm2
    Replies:
    7
    Views:
    425
  3. Mario
    Replies:
    4
    Views:
    604
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.